New Medications, Honestly scared of what they will do

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Nov 2008
Total Posts : 2
   Posted 11/12/2008 6:02 PM (GMT -6)   
Hey there everyone, this is the first time I have ever posted on any forums concerning my health but with the events of the last few months and the new medications I am on I really feel like I need to talk to someone. I have actually writen a 34 page paper about myself and depression and whats its like too suffer from it, that has been my vent as of late. Recently I had a         attempt and was hospitalized for a week. In the hospital they put me on three new medications

40mg Cymbalta
200mg Seroquel
1mg Klonopin

I have been reading through the forums and browsing different sites about these medications and have come to learn exactly how addicting they are and how terrible their side effects and withdrawal symptoms can be. I am scared because on one level I do not care if I am or become addicted so long as I am no longer in a tormented state of depression. Yet on another level I am terrified of what it will be like to be...happy? normal? Change is not something I handle well and I have had sev. depression untreated for almost 8 years. I am sitting here honestly wondering what is better, being unmedicated and dealing with my depression as I always have or accepting these meds and accepting the fact that in essence I shall become a Slave to them because of their high demands on what I can and cannot do.

I have had a side effect of Mania because of the Cymbalta twice now. And the low dose dependency caused by Klonopin is absolutely terrifying. Also I have a general appathy twords life, I don't know if that's because of my attitude or because of the medications.

I take all three medications around 10-12pm and within 1 hour I pass out *due to the Seroquel I think*, and most nights I will sleep threw alarm clocks or wake up and just pass back out. I have failed this semester of college due to absences and my relationship with my ex *currently trying to get back together, we split apart because of the depression* is on and off. Some days I am great and happy and we go out and do things, other days are days like today where I feel overwhelmed and scared. I really don't know what I expect from posting this, but I guess advice and help mainly. Thanks for listening


Post Edited By Moderator (getting by) : 11/12/2008 5:24:09 PM (GMT-7)

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40384
   Posted 11/12/2008 7:31 PM (GMT -6)   
Are you seeing your pdoc regularly? Or another doctor? I would let them know how hard it is for you to get up in the morning. They might could adjust your medication and you will have a little less fatigue.

You said you were recently put on medications, how long ago was that? Have they had a chance to start working well yet? That usually takes four to six weeks. So it is hard to say if that is what is causing the apathy you have towards life at this time.

Keep posting and let us know how you are getting along. I hope that the medications work for you. Don't be afraid of being happy and getting well. You will adjust to that as it happens.

Take care and keep posting.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Member

Date Joined Nov 2008
Total Posts : 2
   Posted 11/12/2008 9:30 PM (GMT -6)   
Well I have been on the medications for about a month and a half so everything should be working at full effect by now. I see my psychiatrist every month and what not but its a new doctor and I just really started these meds. The side effects and addictive properties are honestly terrifying. Didn't realize I was on such hard drugs untill just recently. I hate being a slave to something and that is exactly what these meds do, make you a slave to their effects.

Veteran Member

Date Joined Apr 2004
Total Posts : 6056
   Posted 11/13/2008 1:58 AM (GMT -6)   
Depression is often caused by a chemical imbalance in the brain and the medications are put in place to help you balance out your brain's needs for specific compounds. I have needed some heavy duty meds in my life and although I balked at their use at first, when my moods straightened out I saw the necessity for them. When you get your well being back you will find that you may be able to lessen these meds or switch to different ones. Meds today are much more predictable and less harsh than they were when I was first diagnosed in '69.

I have diabetes and because of my body's inability to metabolize carbohydrates efficiently I need medication to make things work smoothly. I have several other dumb disorders that require medication and supplements to help me function. I HATE SITTING DOWN AT THE KITCHEN TABLE AND FILLING THOSE DARNED PILL BOXES SO I REMEMBER TO TAKE ALL THE DUMB PILLS!!! The alternative, a stroke, a failed marriage because my depression got out of hand, blindness from high blood sugars, chronic pain from my arthritis... All those brightly colored pills I take every day do indeed make me a slave to their effects. But I'm a willing slave because the alternatives are so dark. Sometimes drugs are our friends... at least for me they are. Wishing you wellness and health. Just be kind to yourself and take care.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 11/13/2008 10:53 AM (GMT -6)   
Hello and welcome to HealingWell and the Depression Forum. You have received some excellent advice.
AS you seem to be having some critical depression issues, right now I would read the info regarding the meds and then think about getting better and not worry about weaning at this point. Just my 2 cents. :-)
I am like Jeannie, I have to have a purse big enough to put all my med bottles in when I go any place where I won't be home that night.
I have had Depression for 26 years and I know how you feel about being on meds scaring you.  Talk with your physician again is you have doubts.
Take care and stick with us.

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~* *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 11/13/2008 11:15 AM (GMT -6)   

It is important that your doctor understand that you have experienced mania as a side effect of anti-depressants. Make sure you make that clear to him/her. That is not a minor side-effect.

All my best,

Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 4:35 PM (GMT -6)
There are a total of 2,709,100 posts in 298,775 threads.
View Active Threads

Who's Online
This forum has 153280 registered members. Please welcome our newest member, smalccdsza.
401 Guest(s), 18 Registered Member(s) are currently online.  Details
Chask, don826, PeteZa, jboy145, super20dan, NostalgicCowboy, cherylfelice, Teamchris, Bohemond, smlafleur, Dazza, FSLondon, TilTheEndOfTime, Bobby Mac, sam12, Labradorite, JoanJet, Zzarth

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer